MAUDE Adverse Event Report: K2M, INC. AN LORDOTIC - OBLIQUE INSERTER; SIZE 8.5X32 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. AN LORDOTIC - OBLIQUE INSERTER; SIZE 8.5X32 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5303-90002
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aleutian an coronal inserter and outer shaft/handle were broken at the base intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the inserter.
 
Additional Manufacturer Narrative
The device was inspected and it was confirmed that the tip of the inserter, which engages to the outer shaft internal threads, was fractured.Complaint history records were reviewed for this catalog number, no adverse trends were identified.The cause of the reported event is most likely multifactorial.The sales representative confirmed that the surgeon used excessive force on this device during the procedure, which likely contributed to the tip fracture of the device.They also confirmed that this device has been used for at least 3 years, so normal wear also could have contributed to the tip fracture as well.
 
Event or Problem Description

Brand Name
AN LORDOTIC - OBLIQUE INSERTER; SIZE 8.5X32 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14777589
Report Number3004774118-2022-00246
Device Sequence Number4896013
Product Code LXH
UDI-Device Identifier10888857110465
UDI-Public10888857110465
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5303-90002
Device Catalogue Number5303-90002
Device Lot NumberPHTG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown